I have recently been switched from Percocet to Opana 10mg every 6 hours. Since starting Opana about 1 week ago, I have noticed that I have bad gas, my stomach just doesn't feel great, maybe a bit nauseous, and I seem to be a tad constipated. I am also still experiencing pain. Will these side effects go away or should I call my Doctor now, versus waiting till my next appointment which is about 3 weeks away?
That is hard to answer without knowing how your relationship is with your doc; some docs like to know every little thing, and others only want to hear if there is a body part actually falling off- otherwise wait until the appointment! Those two medications are very similar; I wonder if the change is because of the oxycodone shortage that was striking much of the country awhile back. Opana, on a mg to mg basis, is about twice as potent as oxycodone. Percocet comes in different strengths. If he moved you from a ten mg percocet to a ten mg opana, he doubled you dose of pain medication, and that will cause bad gas, your stomach won't feel great, you will get a bit nauseous, and you might get a tad constipated.
That's from an old joke-- a real old joke.
But I suspect that is what happened-- he changed you over without cutting the dose of opana in half, and you are having side effects from the higher dose of opana. If you have a pill cutter you could reduce the dose of opana a bit by cutting it; it is a rare doc who becomes angry from a patient reducing the dose of narcotic. The other choice would be to just keep taking it and in a few days you will become tolerant to those side effects.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.